MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48432
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported via a voluntary medwatch adverse event report that a male patient underwent an abdominal aortic aneurysm (aaa) repair and had a zenith flex aaa endovascular graft bifurcated main body implanted on (b)(6) 2012.The patient developed a type iii endoleak requiring placement of a new graft.Requests were made for additional information regarding pre-existing conditions, availability of imaging, and outcome of the secondary procedure; however the customer has not provided any further information.
 
Additional Manufacturer Narrative
Investigation/evaluation: the zenith flex aaa endovascular graft bifurcated main body was not returned for an evaluation.Without the complaint device, a physical investigation was not able to be completed.No imaging was provided for review.A review of the device history record, instructions for use, manufacturing instructions, and quality control data was conducted.A review of the device history record revealed no non-conformances were noted.The design history files were reviewed and no design related issues were noted.Additional information including the type of endoleak, procedural information (sizing, placement, patient monitoring, additional procedures), and patient anatomical characteristics were requested but not provided.Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Per the ifu, inspect the device and packaging to verify that no damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook.Do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.Do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.Type iii endoleaks occur when there is a leakage of blood through the body of the stent graft and is related to poor apposition or separation of the components of the stent-graft (iiia), or it can be due to rupture or tear of the graft material (iiib).With the information given, it is not possible to determine if the endoleak is a type iii(a) or type iii(b).Most often, type iii(a) endoleaks are caused by inappropriate sizing, insignificant graft overlap, or anatomy (tortuous or calcified vessels that prevent a complete seal).It can also be caused by increased blood pressure or hemodynamic displacement forces.As the aorta maintains blood flow and pulsatility, migration is possible with enough pressure.Type iii(b) endoleaks are leaks through the suture holes or tears in the graft fabric.Suture hole endoleaks typically occur as a result of suture elongations caused by incorrect suturing techniques, high blood pressure due to patient anatomy or aggressive anticoagulation use.Tears in the fabric can occur due to the graft having contact with calcified areas or aggressive ballooning.There is no evidence suggesting that the device was manufactured out of specifications.Additional imaging as well as more information on the initial procedure would aid in determining the cause of this complaint.The root cause is inconclusive without additional information.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7129472
Report Number1820334-2017-04288
Device Sequence Number2145117
Product Code MIH
UDI-Device Identifier10827002484327
UDI-Public(01)10827002484327(17)140701(10)3498118
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48432
Device Catalogue NumberTFFB-36-95-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;